What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 10, 1:27 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 10, 1:27 PM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
227 PM CDT Sun Jul 10 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Tonight through Monday night)
Issued at 215 PM CDT Sun Jul 10 2022
It is hot. Thats the story. Dangerously Hot.
Temperatures as of 2 pm are already above 100 in many locations,
with the 'coolest' temperature from any of our ASOS or AWOS sites
being 97 in Rocksprings. Austin Mabry, Lago Vista, and Taylor are
all reporting 107. Forecast highs are already at the high end of the
model envelope, between the 90th and 95th percentile of the National
Blend of Model output, and this forecaster is concerned they may
still be too low for today. Have factored in the raw NAM and raw GFS
output (the hottest of the models) to bump them up even more.
Tomorrow will be hotter still, with forecast highs adding anywhere
from 1 to 3 degrees to the highs we see today. We will be flirting
with top 10 all time highs tomorrow in many spots, with top 5 all
time highs in play as well. For this reason we expanded the Heat
Advisory to include all areas of South Central Texas for today and
tomorrow Monday. While we will not make any changes at this time to
the Excessive Heat Warning if the temperature trends do continue
additional counties may need to be added for Monday. Nights won't see
much relief either with lows tonight and Monday night only dropping
to 77 to 81 in most areas, except the Hill Country. This is all
thanks to the subtropical ridge sitting over the Four Corners region.
Very warm 925 and 850 mb temperatures, in addition to compressional
warming along the weak boundary still draped across the area are all
contributing to the record heat. With the report of 107 at Camp Mabry
that breaks the previous record high of 105 set over 100 years ago
in 1917.
The one saving grace for some today will be isolated showers and
thunderstorms developing along the previously mentioned weak
boundary. We are already seeing activity develop from Hays County
westward to near Sisterdale and Vanderpool. Mesoscale models do show
activity expanding through the afternoon and evening hours. While
not everyone will see rain, those that do will get a brief reprieve
from the sweltering temperatures. The one downside, especially with
this heat is that forecast soundings continue to show an inverted V
signature indicating a potential for gusty winds from thunderstorm
downbursts. While these will pull some cooler air from up in the
atmosphere to the surface, there is also the potential for these 40-
50 mph gusts to cause some damage. Lightning will be another concern
with this activity and those out and about doing summer time
activities.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 215 PM CDT Sun Jul 10 2022
The heat does not want to go away just yet. Heat Advisories
are possible on Tuesday and Wednesday mainly along and east of
Interstate 35 including the Austin and San Antonio metro areas and
parts of the southwest counties due to maximum temperatures forecast
in the 102 to 106 range and apparent temperatures in the 102 to 110.
There may be some places that could reach Excessive Heat Warning
criteria for a few hours, however, do not expecting to be widespread
at this time.
The overall pattern still is being dominated by the subtropical high
located over the Four Corners region to keep most areas dry. At the
surface, a high pressure system across northern Texas is forecast to
push to the northeast into the Central Plains and Middle Mississippi
Valley between Tuesday and Wednesday. There is a weak area/low level
inverted trough at the bottom of the high that pushes across the
local area on Tuesday afternoon and could trigger isolated showers
and even a thunderstorm or two across the southern Edwards Plateau
and Hill Country.
By Wednesday, the upper level high over the Four Corners region
slightly moves to the east while an upper level low develops across
the southeast coastal states. Medium range models are picking up on
this feature with ensemble guidance showing a surface low between
southeast Louisiana and the offshore coastal waters of Mississippi.
The National Hurricane Center is monitoring the evolution of this
feature highlighting it in the Tropical Weather Outlook product. At
this time, the feature has a 20 percent chance of formation into a
tropical system within 5 days.
Our local weather forecast is going to be better defined as we enter
the middle of the week and see what happens with the feature
mentioned above. For now, we believe that areas east of Interstate
35 and Coastal Plains have better chances for showers and storms with
the increased moisture expected and sea breeze influence. If
moisture stays away from our area during that time, then you know
the drill. Hot and dry conditions prevail.
&&
.AVIATION...
(18Z TAFS)
Issued at 1242 PM CDT Sun Jul 10 2022
VFR conditions will continue this afternoon and through the TAF
period at all terminals. Cumulus clouds have begun to bubble up this
afternoon which may eventually lead to some isolated showers and
thunderstorms through the afternoon and into the evening hours today.
While chances of impacts at the terminals are currently to low to
include a direct mention, SAT, SSF, and DRT would be the trio of
terminals most likely to see activity later this evening. Any impacts
to the terminals should be rather brief but gusty and variable winds
would be possible with any convection. Speaking of winds, they are
generally out of the south-southwest this afternoon, but have also
been light and variable. This trend should continue through the
afternoon before winds go southerly overnight along the I-35
corridor, and east-southeasterly at DRT.
&&
.CLIMATE...
Record High Temperatures for July 10th-12th, Month of July:
10th 11th 12th July
SAT...103/2020...104/1917...103/1998*...107 on 7/13/2020
ATT...105/1917...108/1917...107/1954....110 on 7/23/2018
AUS...103/1954...104/1954...106/1954....109 on 7/23/2018
DRT...108/2020...109/2020...109/2020....112 on 7/13/2020
* also previous years
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 80 109 80 103 / 10 10 10 10
Austin Bergstrom Intl Airport 78 108 78 103 / 10 10 10 10
New Braunfels Muni Airport 78 108 77 104 / 10 10 10 10
Burnet Muni Airport 78 107 78 103 / 0 10 10 10
Del Rio Intl Airport 81 109 83 106 / 20 10 0 10
Georgetown Muni Airport 80 107 78 104 / 10 10 10 10
Hondo Muni Airport 78 109 78 105 / 10 10 10 10
San Marcos Muni Airport 78 108 77 103 / 10 10 10 10
La Grange - Fayette Regional 78 108 79 105 / 20 10 10 10
San Antonio Intl Airport 80 108 80 103 / 10 10 10 10
Stinson Muni Airport 79 109 79 105 / 10 10 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 8 PM CDT Monday for Atascosa-Bastrop-
Bexar-Caldwell-Comal-De Witt-Fayette-Frio-Gonzales-Guadalupe-Hays-
Karnes-Lavaca-Lee-Medina-Travis-Williamson-Wilson.
Heat Advisory until 8 PM CDT Monday for Atascosa-Bandera-Bastrop-
Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-Fayette-
Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney-
Lavaca-Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde-
Williamson-Wilson-Zavala.
&&
Short-Term...Treadway
Long-Term...17
Aviation...TreadwayHazardous weather outlook, Jul 10, 1:45 PM CST, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
245 PM CDT Sun Jul 10 2022
TXZ171>173-183>194-202>209-217>225-228-111945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
245 PM CDT Sun Jul 10 2022
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...This Afternoon And Tonight.
An Excessive Heat Warning is in effect from this afternoon
through 8 PM Monday evening for areas along and east of Interstate
35. A Heat Advisory is in effect from this afternoon through 8 PM
Monday evening for adjacent portions of South Central Texas over
the Hill Country and Rio Grande Plains. Highs today are expected
to soar to 105 to 108, with heat indices up to 112. Heat related
illnesses are possible, especially with extended periods of time
outdoors during peak heating hours.
Isolated thunderstorms are possible across the area this
afternoon into early evening. Strong wind gusts are the main
threat.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hotter temperatures are expected on Monday. The Excessive Heat
Warning will likely be expanded to cover parts of the Rio Grande.
The Heat Advisory will likely be extended into Tuesday as very hot
temperatures continue. Well above normal temperatures will continue
for the remainder of the week, possibly becoming hotter again
next weekend. Heat related illnesses are possible, especially
with extended periods of time outdoors during peak heating hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 10, 2:19 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
319 PM CDT Sun Jul 10 2022
TXZ191-206-207-102100-
Guadalupe TX-Comal TX-Hays TX-
319 PM CDT Sun Jul 10 2022
...Strong thunderstorms will impact portions of southwestern Hays,
north central Guadalupe and Comal Counties through 400 PM CDT...
At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spring Branch to 6 miles southeast of
Wimberley. Movement was southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Marcos, Canyon Lake Dam, Canyon Lake, Fair Oaks Ranch, Bulverde,
Guadalupe River State Park, Smithson Valley, Fischer, Spring Branch,
Zorn, Hunter, Anhalt, Startzville, Sattler, Redwood, Honey Creek
State Natural Area and Specht Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3000 9786 2990 9788 2988 9790 2986 9790
2986 9788 2975 9790 2975 9853 2976 9855
2975 9857 2975 9864 2998 9836
TIME...MOT...LOC 2018Z 039DEG 10KT 2993 9836 2995 9800
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RUNYENSpecial weather statement, Jul 10, 2:25 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
325 PM CDT Sun Jul 10 2022
TXZ173-192-102100-
Williamson TX-Travis TX-
325 PM CDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of south central
Williamson and central Travis Counties through 400 PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm over
Anderson Mill, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Austin, Cedar Park, Anderson Mill, Lakeway, Bee Cave, West Lake
Hills, Hudson Bend, The Hills, Rollingwood, Barton Creek, Mansfield
Dam, Volente, Wells Branch, Jollyville, Camp Mabry and Lost Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3051 9785 3045 9766 3021 9772 3031 9801
TIME...MOT...LOC 2024Z 022DEG 8KT 3042 9779
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RUNYENSpecial weather statement, Jul 10, 2:31 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
331 PM CDT Sun Jul 10 2022
TXZ184>186-102100-
Kerr TX-Edwards TX-Real TX-
331 PM CDT Sun Jul 10 2022
...Strong thunderstorms will impact portions of northwestern Kerr,
northeastern Edwards and north central Real Counties through 400 PM
CDT...
At 331 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Telegraph to 10 miles
northwest of Kerr Wildlife Management Area. Movement was southwest at
10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kerr Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3006 10003 3003 9954 3026 9948 3027 9984
TIME...MOT...LOC 2031Z 044DEG 8KT 3019 9980 3018 9964
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RUNYENSpecial weather statement, Jul 10, 2:56 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
356 PM CDT Sun Jul 10 2022
TXZ189-205-206-102130-
Comal TX-Bexar TX-Kendall TX-
356 PM CDT Sun Jul 10 2022
...Strong thunderstorms will impact portions of central Kendall,
northwestern Bexar and central Comal Counties through 430 PM CDT...
At 355 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Flugrath to near Bulverde to 7 miles north
of Garden Ridge. Movement was southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Antonio, Schertz, Live Oak, Boerne, Selma, Canyon Lake, Fair Oaks
Ranch, Bulverde, Garden Ridge, Shavano Park, Hollywood Park, Cross
Mountain, Walnut Grove, Guadalupe River State Park, Kendalia,
Smithson Valley, The Dominion, Sisterdale, Kreutzberg and Welfare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3005 9851 2987 9843 2978 9818 2960 9830
2959 9831 2954 9834 2961 9866 3001 9884
3014 9861 3014 9858
TIME...MOT...LOC 2055Z 040DEG 9KT 3006 9859 2981 9850 2974 9826
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RUNYEN